Another botox question!


Posted by Shanasy in IL , Feb 18,2001,13:51   Archive
I am soooo frustrated! I had my second botox 3 weeks ago. It seems I only got one really good week out of it and then it is a slow downhill from there. I get 10 shots for a total of 36 units. My doctor doesn't seem to want to increase the dosage because she feels it will increase the chance of ptosis too much. QUESTION: For those of you who have had the botox dosage upped (not just already on a high dosage), do you find it is more effective or not? Does it make it last longer? Do you find it increases eyelid drooping? Thanks in advance for your comments. Love you all!

Shanasy, one very frustrated blepher! I just want to DRIIIVE!!




Recommend Current pageAuthor Profile
Replies to this message


Re: Another botox question!

Re : Another botox question! --- Shanasy in IL
Posted by Virginia , Feb 18,2001,14:39 Top of Thread Archive
On three consecutive appointments, I went from 40 to 60 to 75 units. The effectiveness did not increase with the dosage for me, but I did have ptosis with the increase from 40 to 60 units. Change in placement of injections when I went to 75 units took care of the ptosis and seemed to last longer (only had injections in corners and below eye, but only helped in the lower lids - lasted about 4 months).

The best results I ever got were from the second set of injections (40 units, 14 injections) given one month after the first set (also 40 units, 14 injections). I made a 1000 mile trip in my car alone 1 month after that with no problems except some dryness, relieved by drops. After that, I either had either ptosis or very little effect until the myectomy.

See Shirley's post on placement of injections. That makes a difference in effectiveness and side effects as much as the amount of botox.

Virginia in AL, with daffodils in bloom in my yard (and a cut bouquet in my house).




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Another botox question!

Re : Re: Another botox question! --- Virginia
Posted by Shanasy in IL , Feb 18,2001,16:03 Top of Thread Archive
Good info to note! Thanks Virginia!



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Another botox question!

Re : Another botox question! --- Shanasy in IL
Posted by joanne johnson , Feb 18,2001,14:52 Top of Thread Archive
Hi Shanasy. I feel the same way you do. I waited 3 months for my last injections, even though I knew better. By the time I saw Dr.Burns, she couldn't even pry my eyes open for the exam, and she chewed me out for waiting so long. I wanted her to see though, as I started my treatment with her, shorly after a botox injection and she had never seen me at my worst. I was told that I get 37.5 units, and I suggested that she try and give me a little more to see if I could go a longer period without. However, I have had terrible ptosis resulting in my having to have surgery to get rid of the excess eyelid which was obstructing my vision. Anyway, Dr. Burns already had the needles ready at the regular dosage, however, she said she would give me a higher dosage next time. I am in my honeymoon stage right now., with my BEB under control since last Thursday taking 8 days to kick in. So this is my 4th day of "good eyes." Of course, for the last 4 days I've been in a frenzy trying to get everything I need to get done, done before I relapse. I try to be very assertive with my treatment, as I know better than anyone what works for me and what doesn't. She has encouraged me, so I feel like I can do that with her. It is very frustrating I know. As much as I miss driving, I don't try even on good eye days, as one never knows when the eyes are going to act up. Stress will make them act up, even on "good eye" days.



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Another botox question!

Re : Re: Another botox question! --- joanne johnson
Posted by Shanasy in IL , Feb 18,2001,16:02 Top of Thread Archive
Thanks Joanne. I will be anxious to hear about your next appt. and how the increase goes. Please be sure to email me and let me know. I realize everybody is different, but is sure is interesting that it takes you 8 days to feel effects and me only 1-3.

Shanasy




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Another botox question!

Re : Re: Another botox question! --- Shanasy in IL
Posted by joanne johnson , Feb 18,2001,20:30 Top of Thread Archive
Shanasy, I am very drug tolerant and plus, I am a much bigger woman than you are, plus I am a meat eater. All of those things may make a difference. LOL



Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Another botox question!

Re : Another botox question! --- Shanasy in IL
Posted by Shirley-Arkansas-USA , Feb 18,2001,17:11 Top of Thread Archive
Hi Shanasy,
I think that it is going to depend on the individual. I started out at 50 units and now am taking 100 units around my eyes. 36 units is not a large dose. What will increase the chances of you getting a ptosis is the way she injects the botox-not the dosage. My eyes aren't working real well right now, so I'd rather not go into the technigue thing again but do like Virginia says and read my post on botox and how the injections should be given. Print it out and take it to your doctor. I haven't necessarily found the increase in dosage more helpful but I have an apraxia problem that you may not have. The increase in dosage does not seem to last longer for me. I'm a very frustrated BEB/Apraxia person. You've been doing a good job of keeping me out of trouble, Puddin Head. You really didn't have to go to this extreme, though. :-)

I want to drive, too, but no way.

Shirley in AR. stayin out of trouble but only cause I can't see very well.
PS-Do not take 3mg of Ativan again at one time. I'll be all over you, if you do.




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile
Re: Another botox question!

Re : Another botox question! --- Shanasy in IL
Posted by Sally - in - Idaho , Feb 19,2001,22:52 Top of Thread Archive
Shanasy, I was started on a very low dosage in October 1999 and it has been gradually upped until in December 2000 I was given the full bottle (100 units). The increase does seem to help with the length of time the spasms are relieved. I think it is just a bag of worms for everyone as to what works and doesn't ... my December treatment was wonderful, the one on the 7th of this month has been really punk. Never know.

Sally in North Idaho




Recommend Original Message Top of Thread Where am I? Current pageAuthor Profile